Please use this identifier to cite or link to this item: doi:10.22028/D291-36777
Volltext verfügbar? / Dokumentlieferung
Title: Small-amplitude static periodic patterns at a fluid–ferrofluid interface
Author(s): Groves, Mark
Horn, Jens
Language: English
Title: Proceedings of the Royal Society of London, Series A: Mathematical, physical and engineering sciences
Volume: 474
Issue: 2216
Publisher/Platform: Royal Society
Year of Publication: 2018
Free key words: doubly periodic patterns
ferrofluids
bifurcation theory
DDC notations: 510 Mathematics
530 Physics
Publikation type: Journal Article
Abstract: We establish the existence of static doubly periodic patterns (in particular rolls, squares and hexagons) on the free surface of a ferrofluid near onset of the Rosensweig instability, assuming a general (nonlinear) magnetization law. A novel formulation of the ferrohydrostatic equations in terms of Dirichlet–Neumann operators for nonlinear elliptic boundary-value problems is presented. We demonstrate the analyticity of these operators in suitable function spaces and solve the ferrohydrostatic problem using an analytic version of Crandall–Rabinowitz local bifurcation theory. Criteria are derived for the bifurcations to be sub-, super- or transcritical with respect to a dimensionless physical parameter.
DOI of the first publication: 10.1098/rspa.2018.0038
URL of the first publication: https://royalsocietypublishing.org/doi/10.1098/rspa.2018.0038
Link to this record: urn:nbn:de:bsz:291--ds-367777
hdl:20.500.11880/33417
http://dx.doi.org/10.22028/D291-36777
ISSN: 1471-2946
1364-5021
Date of registration: 12-Jul-2022
Faculty: MI - Fakultät für Mathematik und Informatik
Department: MI - Mathematik
Professorship: MI - Prof. Dr. Mark Groves
Collections:SciDok - Der Wissenschaftsserver der Universität des Saarlandes

Files for this record:
There are no files associated with this item.


Items in SciDok are protected by copyright, with all rights reserved, unless otherwise indicated.